HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Epilepsy (http://www.healthboards.com/boards/epilepsy/)
-   -   stopping seizure meds and weight gain (http://www.healthboards.com/boards/epilepsy/885690-stopping-seizure-meds-weight-gain.html)

atlantisfish 01-15-2012 06:39 PM

stopping seizure meds and weight gain
 
I have been on 300mg of Topamax and 900mg of Gabapentin since June - but in November I could not afford to pay for it (No insurance) and since then I have gained 30lbs! OMG! Do you think this is related?

I am getting back on the meds but this gain is NUTS

Travis from MN 01-16-2012 10:58 AM

Re: stopping seizure meds and weight gain
 
Topa can cause weight loss. Don't think the FDA ever approved the drug for that use, but some people were using it "off label" for that.

For me, it caused a loss of appetite after I reached 300mg/day. So YES I think not being on the medication could have caused that.

Be careful when you get back on it. Don't go full dose all at once or you may have signifigant side effects...least thats my opinion.

--Travis

atlantisfish 01-16-2012 02:45 PM

Re: stopping seizure meds and weight gain
 
I just found out I CAN'T go back on my meds - the pharmacy I used (which was a discount pharmacy) CLOSED - i paid only $20 for my topamax - not having insurance - I can't afford it now! it's a couple hundred bucks!

Travis from MN 01-17-2012 12:16 PM

Re: stopping seizure meds and weight gain
 
link: http://www.pharmacydrugguide.com/Topamax_Patient_Assistance_Programs

They DO have an assistance program. Contact them, or look at that link. There is income restrictions, but give it a look.

Best of luck,

--Travis

atlantisfish 01-17-2012 04:22 PM

Re: stopping seizure meds and weight gain
 
ooh thank you! I know I'll qualify for income LOL - I dont work and DH only make min wage

tarch 02-02-2012 11:50 PM

Re: stopping seizure meds and weight gain
 
Hi,
You might want to see if your doctor has samples of Topomax. I was on it for a few months and lost about 20 pounds which was nice, but it made me extremely loopy! My doctor took me off of it. I'm on my 6th different medication. Hopefully this one (Lamictal) will be the one that I have the least amount od side effects with. Maybe it is your other medication that is causing the weight gain. Good luck!


All times are GMT -7. The time now is 02:28 PM.